Start Submission Become a Reviewer

Reading: A reaction-diffusion type mathematical model for the formation of coral patterns

Download

A- A+
Alt. Display

Research Articles

A reaction-diffusion type mathematical model for the formation of coral patterns

Authors:

LW Somathilake ,

LK
About LW
Department of Mathematics, Faculty of Science, University of Ruhuna, Matara.
X close

JR Wedagedera

GB
About JR
Simcyp-CERTARA Limited, Blades Enterprise Centre, John Street, Sheffield S2 4SU, United Kingdom.
X close

Abstract

A reaction-diffusion type mathematical model for the growth of corals in a tank has been proposed based on the model suggested by Mistr and Bercovici, emphasizing the effect of nutrient concentration and domain size on growth patterns. The Turing type pattern formation of the proposed model has been considered and the pattern formation parameter spaces (Turing spaces) of the model were determined. The model is solved numerically when the parameters lie in Turing space and the results are represented graphically. These numerical solutions resemble branching structures of some branching corals. It has been observed that the behaviour of the branching structures vary with parameter values as well as the considered domain size (dimensions of the tank).

DOI: http://dx.doi.org/10.4038/jnsfsr.v42i4.7733

J.Natn.Sci.Foundation Sri Lanka 2014 42 (4): 341-349

How to Cite: Somathilake, L. and Wedagedera, J., 2014. A reaction-diffusion type mathematical model for the formation of coral patterns. Journal of the National Science Foundation of Sri Lanka, 42(4), pp.341–349. DOI: http://doi.org/10.4038/jnsfsr.v42i4.7733
Published on 03 Dec 2014.
Peer Reviewed

Downloads

  • PDF (EN)

    comments powered by Disqus